Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 844, NWS Jackson, MS

December 23, 2001Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2001, 1:26 AM CST for Yazoo County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 23, 2001, 1:26 AM CST (07:26 UTC)
Expired
Dec 23, 2001, 2:00 AM CST
In force
34 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yazoo County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS54 KJAN 230726
SVRJAN
MSC163-230800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
126 AM CST SUN DEC 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 200 AM CST

* AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER YAZOO COUNTY...OR ABOUT 14 MILES EAST OF
  YAZOO CITY...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL YAZOO COUNTY 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3288 8999 3288 9000 3276 9017 3288 9031
          3296 9022 3289 8999

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 10:50 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Dec 22, 10:50 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 PM CST SAT DEC 22 2001

UPDATED ZONES TO ADJUST WINDS AND RAIN OVER NORTHWEST ZONES. LOWS
OK...STILL EXPECT COOLER TEMPS BY MORNING OVER THE NORTHWEST.
OTHERWISE FORECAST ON TRACK. STILL EXPECTING A FEW THUNDERSTORMS AS
THE INSTABILITY/MOISTURE AXIS SHIFT NORTH AND EAST. ACTIVITY MOVING
FROM THE GULF MAY BRING A FEW THUNDERSTORMS TO EASTERN AREAS ALSO.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:35 AM CSTSevere Thunderstorm WarningJANScott25 min
Dec 23, 2:00 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo30 min
Dec 23, 2:13 AM CSTSevere Thunderstorm WarningJANScott32 min
Dec 23, 2:32 AM CSTTornado WarningJANNewton58 min
Dec 23, 2:43 AM CSTSevere Thunderstorm WarningJANRankin, Smith62 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.